MAUDE Adverse Event Report: TYPENEX MEDICAL, LLC SPECIMEN COLLECTION SWAB / NASOPHARYNGEAL; APPLICATOR, ABSORBENT TIP, STERILE

TYPENEX MEDICAL, LLC SPECIMEN COLLECTION SWAB / NASOPHARYNGEAL; APPLICATOR, ABSORBENT TIP, STERILE
Model Number SW0102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Typenex medical specimen collection swabs (product code: sw0102, lot 080320) broke off within the patient's nostril during sample collection.The swab broke at the designated break point, that is the point on the swab that is intended to break inside the viral transport tube in order to leave the flocked head inside the tube and allow the tube to be capped for transport.The patient received additional medical attention at a local emergency department to remove the swab tip from their nostril.

Brand Name
SPECIMEN COLLECTION SWAB / NASOPHARYNGEAL
Common Device Name
APPLICATOR, ABSORBENT TIP, STERILE
Manufacturer (Section D)
TYPENEX MEDICAL, LLC
303 e. wacker dr.
suite 1030
chicago IL 60601
MDR Report Key11378450
Report Number3005720829-2021-00601
Device Sequence Number4076704
Product Code KXG
UDI-Device Identifier00810050851909
UDI-Public(01)00810050851909
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
NA#S-P#NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Model NumberSW0102
Device Catalogue NumberSW0102
Device Lot Number080320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;